A Dyrenium overdose may lead to nausea or vomiting, weakness, and high potassium levels in the blood. You should seek medical attention right away if you think you may have taken too much Dyrenium. Overdose treatment options can include "pumping the stomach," giving certain medications, or administering supportive care (which consists of treating the symptoms that occur as a result of the overdose).
Dyrenium® (triamterene) is a medication used for treating water retention (edema). Even though it happens rarely, a person can take too much Dyrenium just like with any other medication. Dyrenium overdose effects will vary, depending on a number of factors, including how much Dyrenium is taken and whether it is taken with other medicines, alcohol, and/or drugs.
If you happen to overdose on Dyrenium, seek immediate medical attention.
The effects of a Dyrenium overdose can include:
- High potassium levels in the blood.
This may cause signs or symptoms such as:
- Abnormal sensations, such as burning, tingling, or pricking
- Muscle weakness
- Low heart rate (bradycardia)
- Irregular heart rhythm (arrhythmia).
The treatment for a Dyrenium overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Measures to correct electrolyte imbalances
- Other treatments based on complications that occur
- Close monitoring of the heart and lungs
It is important that you seek prompt medical attention if you believe that you may have overdosed on Dyrenium.